Alert archive / South Dakota / Winter Storm Watches in 2021

Winter Storm Watch 1, NWS Sioux Falls, SD

January 13, 20214 states

NWS Sioux Falls, SD issued this winter storm watch at Jan 13, 2021, 3:35 AM CST for 4 states. It took effect at Jan 14, 2021, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 13, 2021, 3:35 AM CST (09:35 UTC)
In effect from
Jan 14, 2021, 12:00 PM CST
Expired
Jan 14, 2021, 3:30 AM CST
In force
Issued by
NWS Sioux Falls, SD
All 33 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Brookings County, SD, Clay County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 41 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2021-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2021-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2117 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

549 
WWUS43 KFSD 130935
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
335 AM CST Wed Jan 13 2021

MNZ071-072-080-081-089-090-097-131745-
/O.NEW.KFSD.WS.A.0001.210115T0000Z-210116T0000Z/
Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-
335 AM CST Wed Jan 13 2021

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON...

* WHAT...Heavy snow and blowing snow possible. Total snow 
  accumulations of 3 to 9 inches possible. Winds could gust as 
  high as 55 mph.

* WHERE...Portions of southwest Minnesota.

* WHEN...From Thursday evening through Friday afternoon.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute. Gusty 
  winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
4 follow-up statements
791 
WWUS43 KFSD 131734
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
1134 AM CST Wed Jan 13 2021

IAZ003-141200-
/O.EXB.KFSD.WS.A.0001.210114T1800Z-210116T0000Z/
Dickinson-
1134 AM CST Wed Jan 13 2021

...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON...

* WHAT...Blizzard conditions possible. Total snow accumulations 
  of 4 to 6 inches possible. Winds could gust as high as 55 mph.

* WHERE...Dickinson County.

* WHEN...From Thursday afternoon through Friday afternoon.

* IMPACTS...Plan on slippery road conditions. Blowing snow could
  significantly reduce visibility. The hazardous conditions would
  impact the morning and evening commutes. Gusty winds could 
  bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for possible blizzard conditions. Continue to monitor the
latest forecasts for updates on this situation. 

&&

$$

MNZ071-072-080-081-089-090-097-141200-
/O.EXT.KFSD.WS.A.0001.210114T1800Z-210116T0000Z/
Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-
1134 AM CST Wed Jan 13 2021

...WINTER STORM WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON
THROUGH FRIDAY AFTERNOON...

* WHAT...Blizzard conditions possible. Total snow accumulations 
  of 4 to 6 inches possible. Winds could gust as high as 55 mph.

* WHERE...Portions of southwest Minnesota.

* WHEN...From Thursday afternoon through Friday afternoon.

* IMPACTS...Plan on slippery road conditions. Blowing snow could
  significantly reduce visibility. The hazardous conditions would
  impact the morning and evening commutes. Gusty winds could bring
  down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for possible blizzard conditions. Continue to monitor the
latest forecasts for updates on this situation. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
217 
WWUS43 KFSD 132137
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
337 PM CST Wed Jan 13 2021

IAZ001-002-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ039-
054>056-061-062-066-067-069>071-141200-
/O.EXB.KFSD.WS.A.0001.210115T0600Z-210116T0000Z/
Lyon-Osceola-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-
Woodbury-Ida-Rock-Dixon-Dakota-Kingsbury-Miner-Lake-Moody-McCook-
Minnehaha-Turner-Lincoln-Yankton-Union-
337 PM CST Wed Jan 13 2021

...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON...

* WHAT...Blizzard conditions possible. Total snow accumulations 
  of 2 to 5 inches possible. Winds could gust as high as 55 mph.

* WHERE...Portions of east central and southeast South Dakota, 
  northeast Nebraska, northwest and west central Iowa and 
  southwest Minnesota.

* WHEN...From late Thursday night through Friday afternoon.

* IMPACTS...Plan on slippery road conditions. Blowing snow could
  significantly reduce visibility. The hazardous conditions would
  impact the morning and evening commutes. Gusty winds could bring
  down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for possible blizzard conditions. Continue to monitor the
latest forecasts for updates on this situation. 

&&

$$

SDZ040-141200-
/O.EXA.KFSD.WS.A.0001.210114T1800Z-210116T0000Z/
Brookings-
337 PM CST Wed Jan 13 2021

...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON...

* WHAT...Blizzard conditions possible. Total snow accumulations 
  of 3 to 6 inches possible. Winds could gust as high as 55 mph.

* WHERE...Brookings County.

* WHEN...From Thursday afternoon through Friday afternoon.

* IMPACTS...Plan on slippery road conditions. Blowing snow could
  significantly reduce visibility. The hazardous conditions would
  impact the morning and evening commutes. Gusty winds could bring
  down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for possible blizzard conditions. Continue to monitor the
latest forecasts for updates on this situation. 

&&

$$

IAZ003-MNZ071-072-080-081-089-090-097-141200-
/O.CON.KFSD.WS.A.0001.210114T1800Z-210116T0000Z/
Dickinson-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-
337 PM CST Wed Jan 13 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH FRIDAY AFTERNOON...

* WHAT...Blizzard conditions possible. Total snow accumulations 
  of 4 to 8 inches possible. Winds could gust as high as 55 mph.

* WHERE...Portions of northwest Iowa and southwest Minnesota.

* WHEN...From Thursday afternoon through Friday afternoon.

* IMPACTS...Plan on slippery road conditions. Blowing snow could
  significantly reduce visibility. The hazardous conditions would
  impact the morning and evening commutes. Gusty winds could bring
  down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for possible blizzard conditions. Continue to monitor the
latest forecasts for updates on this situation. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
804 
WWUS43 KFSD 140306
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
906 PM CST Wed Jan 13 2021

IAZ003-MNZ071-072-080-081-089-090-097-SDZ040-141115-
/O.CON.KFSD.WS.A.0001.210114T1800Z-210116T0000Z/
Dickinson-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-
Brookings-
906 PM CST Wed Jan 13 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH FRIDAY AFTERNOON...

* WHAT...Blizzard conditions possible. Total snow accumulations 
  of 3 to 6 inches possible. Winds could gust as high as 55 mph.

* WHERE...Portions of east central South Dakota, northwest Iowa 
  and southwest Minnesota.

* WHEN...From Thursday afternoon through Friday afternoon.

* IMPACTS...Travel could be very difficult. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute. Gusty 
  winds could bring down tree branches.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for possible blizzard conditions. Continue to monitor the
latest forecasts for updates on this situation. 

&&

$$

IAZ001-002-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ039-
054>056-061-062-066-067-069>071-141115-
/O.CON.KFSD.WS.A.0001.210115T0600Z-210116T0000Z/
Lyon-Osceola-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-
Woodbury-Ida-Rock-Dixon-Dakota-Kingsbury-Miner-Lake-Moody-McCook-
Minnehaha-Turner-Lincoln-Yankton-Union-
906 PM CST Wed Jan 13 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY AFTERNOON...

* WHAT...Blizzard conditions possible. Total snow accumulations 
  of 2 to 5 inches possible. Winds could gust as high as 55 mph.

* WHERE...Portions of east central and southeast South Dakota, 
  northeast Nebraska, northwest and west central Iowa and 
  southwest Minnesota.

* WHEN...From late Thursday night through Friday afternoon.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute. Gusty 
  winds could bring down tree branches.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for possible blizzard conditions. Continue to monitor the
latest forecasts for updates on this situation. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
499 
WWUS43 KFSD 140930
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
330 AM CST Thu Jan 14 2021

IAZ003-MNZ071-072-080-081-089-090-097-SDZ040-141800-
/O.UPG.KFSD.WS.A.0001.210114T1800Z-210116T0000Z/
/O.NEW.KFSD.BZ.W.0001.210114T2100Z-210116T0000Z/
Dickinson-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-
Brookings-
330 AM CST Thu Jan 14 2021

...BLIZZARD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM
CST FRIDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations of
  4 to 9 inches. Winds gusting as high as 60 mph.

* WHERE...Portions of east central South Dakota, northwest Iowa 
  and southwest Minnesota.

* WHEN...From 3 PM this afternoon to 6 PM CST Friday.

* IMPACTS...Falling and blowing snow with strong winds and poor
  visibilities are likely. This will lead to whiteout
  conditions...making travel extremely dangerous. Do not travel.
  If you must travel...have a winter survival kit with you. If you
  get stranded...stay with your vehicle. The hazardous conditions
  will impact the morning and evening commute. Strong winds could
  cause tree damage.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ001-012-020-031-MNZ098-NEZ013-014-SDZ039-054>056-061-062-066-
067-069>071-141800-
/O.UPG.KFSD.WS.A.0001.210115T0600Z-210116T0000Z/
/O.NEW.KFSD.BZ.W.0001.210115T0000Z-210116T0000Z/
Lyon-Sioux-Plymouth-Woodbury-Rock-Dixon-Dakota-Kingsbury-Miner-
Lake-Moody-McCook-Minnehaha-Turner-Lincoln-Yankton-Clay-Union-
330 AM CST Thu Jan 14 2021

...BLIZZARD WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
FRIDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations of
  1 to 3 inches. Winds gusting as high as 60 mph.

* WHERE...Portions of east central and southeast South Dakota, 
  northeast Nebraska, northwest and west central Iowa and 
  southwest Minnesota.

* WHEN...From 6 PM this evening to 6 PM CST Friday.

* IMPACTS...Falling and blowing snow with strong winds and poor
  visibilities are likely. This will lead to whiteout
  conditions...making travel extremely dangerous. Do not travel.
  If you must travel...have a winter survival kit with you. If you
  get stranded...stay with your vehicle. The hazardous conditions
  will impact the morning and evening commute. Strong winds could
  cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ002-013-014-021-022-032-141800-
/O.UPG.KFSD.WS.A.0001.210115T0600Z-210116T0000Z/
/O.NEW.KFSD.BZ.W.0001.210114T2100Z-210116T0000Z/
Osceola-O'Brien-Clay-Cherokee-Buena Vista-Ida-
330 AM CST Thu Jan 14 2021

...BLIZZARD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM
CST FRIDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations of
  3 to 5 inches. Winds gusting as high as 60 mph.

* WHERE...Portions of northwest and west central Iowa.

* WHEN...From 3 PM this afternoon to 6 PM CST Friday.

* IMPACTS...Falling and blowing snow with strong winds and poor
  visibilities are likely. This will lead to whiteout
  conditions...making travel extremely dangerous. Do not travel.
  If you must travel...have a winter survival kit with you. If you
  get stranded...stay with your vehicle. The hazardous conditions
  will impact the morning and evening commute. Strong winds could
  cause tree damage.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this winter storm watch went out at Jan 12, 10:37 PM CST, 4 hours 58 minutes earlier.

Area forecast discussion, Jan 12, 10:37 PM CST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
1037 PM CST Tue Jan 12 2021

.SHORT TERM...(This Evening through Wednesday)
Issued at 238 PM CST Tue Jan 12 2021

Another very nice afternoon across the region as temperatures have
risen into the 40s and even a few 50s in areas southwest of the
Missouri River.   Cirrus will continue to stream across the area
into the evening.  The primary forecast concerns are focused on
another day of very warm temperatures, then a drastic change in the
weather beginning late Wednesday night and continuing through
Friday.

Tonight: Cirrus is expected to continue move overhead into the
overnight hours.  Surface winds may decouple in valleys and
sheltered areas, allowing temperatures to fall deeper into the 20s.
However, clouds and a light mixy west wind may hold temperatures
warmer than guidance in most locations into Wednesday.

Wednesday:  A weak mid-lvl trough will move through the Plains early
Wednesday, and could bring an enhancement of mid-lvl clouds to the
area.  Some models are spiting out very light QPF north of Highway
14, and we'll have to continue to monitor this for any change in
PoPs, but right now, anticipating a dry morning. Clouds should clear
slightly in the afternoon and breezy west winds will push high
temperatures well into the 40s and even near 60 near in South
Central South Dakota.  Have continued the trend towards or slightly
above the 75th percentile for temperatures, and modified areas with
deeper snow cover down a degree or two.

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 238 PM CST Tue Jan 12 2021

Medium range model guidance remains very stubborn today with the
continued progression and deepening of the upper trough moving from
the Pacific Northwest into the Great Lakes during the second half of
the work week.  There have been some nudges from the GFS/CMC camp
towards the wetter ECMWF camp, but this cluster continues to remain
slightly less organized and drier with the overall QPF of the
system.   The ECMWF remains the wettest solution through the end of
the week, showing a much stronger northward progression of moisture
out of the GOM, and better connection of the cold conveyor belt from
the western Atlantic. EC ensembles remain very strongly clustered
around it's deterministic solution, while GFS and CMC ensembles
still hold more general west to east spread in their solutions. There
are still many questions to be answered yet in this forecast, and
models continue to struggle with the anomalous nature of this
rapidly intensifying upper low. There may also be some model
resolution issues playing out. Preference today remains a bit in
between the global model clusters, but we'll certainly need to be
wary of the EC ensemble consistency here.

Wednesday Night: Really no substancial changes with the expectations
for Wednesday night.  An area of precipitation will blossom late in
the evening over the western Dakotas and begin to move eastward
overnight as dPVA moves in.  Boundary layer temperatures may warm
sufficiently to preclude any strong potential for freezing rain, and
overall rate may lead to a quick transition to rain.  My concern
overnight is that the depth of the warm layer is only around 1000 FT
AGL, and there could be potential for rate to overwhelm the
lingering "warm layer" creating a faster rain to snow transition.
GEFS (and to some degree SREF) plumes also suggest that this could
be a very fast or sudden transition.  NBM probabilities may be
focused too strongly towards the rain side, and will manually
modify to push a bit more snow mention. It's certainly one of
those situations where you could have zero snow, or a rapid
changeover begins and you accumulation 1-2" of snow. Strong winds
begin to surge into the area behind the Pacific front, with
indications that gusts could exceed 40 mph by daybreak across
western zones.

Thursday: The initial round of precipitation will slide east of the
area by 12Z Thursday and have taped down PoPs during the daytime
hours.  Winds will begin to increase, especially by 18Z where
soundings show potential to begin pulling 35-40 knot gusts
downward through the afternoon. In coordination with other
offices have manually pulled gusts upwards again.

Thursday Night and Friday:  The upper low continues to deepen
Thursday night across the western Great Lakes and several lobes of
energy rotate around the upper low. The EC absorbs energy across
North Dakota and this allows it to develop more persistent snow into
the early overnight hours.  The GFS/CMC are a bit slowly with this
energy and begin to form widespread snow showers after midnight.
GFS/CMC guidance has trended towards more persist snow signals along
the Buffalo ridge through the daytime hours of Friday, and even west
of I-29, something the EC has suggested for a couple days. At the
same time, after a slight lull Thursday night, winds may again
increase quickly on Friday, pushing or exceeding advisory conditions
again.  By time snow comes to an end, we do  have the potential for
widespread 1-4" amounts, which may be highest in SW Minnesota.
Regarding winds, will issue a high wind watch across portions of
south central South Dakota, where elevated areas may see an even
higher wind potential.

The one thing that we'll need to watch comes from an analog
perspective. CIPS analogs suggest 40-50% probabilities of reaching
1 hr of blizzard conditions along the Red and Minnesota River
valley regions on Friday and even higher probabilities of 1SM or
less visibility. 3 hr probabilities are around 20%, so this
suggest that if we can get the snow, the blizzard signal is there. It's
not out of the question that we'll need to issue a winter storm
watch for portions of the area should trends continue. Hopefully
as more high resolution guidance is absorbed we can continue to
focus in on potential impacts.

Saturday-Tuesday: The mid-lvl pattern becomes a bit more chaotic
into the weekend and early next week as several progressive waves
move through the Midwest.  At this time, there are no strong signals
towards deepening or more impactful development, but we could see
light snow chances pop into the forecast by early next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1031 PM CST Tue Jan 12 2021

Nearly calm and variable winds overnight will increase slightly
out of the west/southwest on Wednesday afternoon. By Wednesday
evening rain showers will begin to spread from west to east
across the area. With that, ceilings will lower into the MVFR
range. By the end of the TAF period winds will begin to increase
out of the northwest.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...High Wind Watch from late Wednesday night through Friday
     afternoon for SDZ050-057-063.

MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...Dux
LONG TERM...Dux
AVIATION...JM
Hazardous weather outlook, Jan 12, 5:05 PM CST, 10 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
505 PM CST Tue Jan 12 2021

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-052>056-058>062-064>071-132315-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Jerauld-
Sanborn-Miner-Lake-Moody-Aurora-Davison-Hanson-McCook-Minnehaha-
Douglas-Hutchinson-Turner-Bon Homme-Yankton-Union-
505 PM CST Tue Jan 12 2021

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, central South
Dakota, east central South Dakota, south central South Dakota and
southeast South Dakota.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong northwest winds are expected across the area Thursday into
Friday, with gusts in excess of 40 mph possible. The gusty winds may
be accompanied by light to moderate snow, and while accumulations
are still uncertain, the combination of falling snow and strong
winds may produce hazardous travel conditions. If you have travel
plans late this week, be sure to monitor the forecast for the latest
updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SDZ050-057-063-132315-
Gregory-Brule-Charles Mix-
505 PM CST Tue Jan 12 2021

This Hazardous Weather Outlook is for south central South Dakota.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong northwest winds are expected across the area Thursday into
Friday, with gusts in excess of 40 mph possible. The gusty winds may
be accompanied by light to moderate snow, and while accumulations
are still uncertain, the combination of falling snow and strong
winds may produce hazardous travel conditions. If you have travel
plans late this week, be sure to monitor the forecast for the latest
updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 3:32 PM CSTHigh Wind WarningFSDRock44 hr

Nearby

Winter Storm Watches in South Dakota, 2021Winter Storm Watches in Iowa, 2021Winter Storm Watches in Minnesota, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.